Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 451, NWS Jackson, MS

June 11, 2003Clarke County, Lauderdale County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 11, 2003, 11:45 AM CDT for Clarke County, Lauderdale County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 11:45 AM CDT (16:45 UTC)
Expired
Jun 11, 2003, 12:45 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Clarke County, MS, Lauderdale County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.8 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2028 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2028 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS54 KJAN 111645
SVRJAN
MSC023-075-111745-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1145 AM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI
  LAUDERDALE COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 1245 PM CDT

* AT 1145 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 10 MILES WEST OF MERIDIAN TO     
  15 MILES SOUTHWEST OF QUITMAN...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL...
  BE NEAR COLLINSVILLE...STONEWALL AT 1150 AM CDT
  BE NEAR OKATIBEE LAKE...NELLIEBURG AT 1155 AM CDT
  BE NEAR MERIDIAN AT NOON CDT
  BE NEAR DESOTO...CLARKE COUNTY STATE PARK...QUITMAN AT 1205 PM CDT
  BE NEAR MARION AT 1210 PM CDT
  BE NEAR MERIDIAN STATION AT 1215 PM CDT

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3257 8891 3183 8889 3189 8849 3258 8841

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 10:15 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 11, 10:15 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1015 AM CDT WED JUN 11 2003

WILL DO A QUICK UPDATE TO ADJUST ZONES FOR NEW WATCH AND TO ADJUST
TEMPS. AREA GENERALLY OVERCAST...DO NOT EXPECT MUCH WARMING. UPPER
80S MAY BE TOO WARM. WILL ALSO REMOVE MORNING WORDING. OTHERWISE
FORECAST OK.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Jun 11, 5:00 AM CDT, 6 hours 45 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
121000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
500 AM CDT WED JUN 11 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY BECOME
SEVERE... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. THE
GREATEST RISK FOR SEVERE THUNDERSTORMS EXISTS OVER NORTHERN
PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND NORTH OF
HIGHWAY 82. THE PRIMARY SEVERE WEATHER RISKS WILL BE DAMAGING
WIND GUSTS TO 60 MPH...AND LARGE HAIL TO THE SIZE OF QUARTERS.

AN UPPER LEVEL DISTURBANCE OVER EASTERN OKLAHOMA AND TEXAS...WILL
PROGRESS EASTWARD TODAY INTO THE LOWER MISSISSIPPI VALLEY REGION.
SOUTHERLY LOW LEVEL FLOW AHEAD OF THIS SYSTEM WILL CONTINUE TO
TRANSPORT VERY MOIST AIR INTO THE REGION...CREATING A FAVORABLE
ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. THERE WILL BE ENOUGH
SHEAR FOR STORM ORGANIZATION...AND DAYTIME HEATING WILL
CONTRIBUTE TO A VERY UNSTABLE AIRMASS FOR THE DEVELOPMENT OF
SEVERE THUNDERSTORMS. BETTER UPPER LEVEL SUPPORT FOR SEVERE
WEATHER WILL EXIST OVER NORTHERN PORTIONS OF THE OUTLOOK AREA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

...DAYS TWO AND THREE...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE
OUTLOOK AREA THURSDAY THROUGH FRIDAY.  AN ACTIVE JET STREAM
COMBINED WITH A SLOW MOVING FRONTAL BOUNDARY WILL HELP INITIATE
SEVERAL ROUNDS OF THUNDERSTORMS OVER THE LOWER MISSISSIPPI VALLEY
REGION. THE AIRMASS WILL REMAIN VERY MOIST AND UNSTABLE...AND
SUPPORTIVE OF ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

...DAYS FOUR THROUGH SEVEN...
AN ACTIVE WEATHER PATTERN WILL CONTINUE THIS WEEKEND AND EARLY
NEXT WEEK. STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE ENTIRE
OUTLOOK AREA SATURDAY THROUGH TUESDAY. UPPER LEVEL LOW PRESSURE
IS EXPECTED TO BECOME CENTERED OVER THE ARKLATEX REGION...AND
SOUTHERLY FLOW AHEAD OF THE CENTER WILL PROVIDE A CONTINUED
TRANSPORT OF VERY MOIST AIR INTO THE LOWER MISSISSIPPI VALLEY
REGION. A SLOW MOVING FRONTAL BOUNDARY WILL COMBINE WITH THE VERY
MOIST AND UNSTABLE AIRMASS TO SUPPORT ORGANIZED THUNDERSTORM
ACTIVITY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED...ESPECIALLY DURING THE AFTERNOON AND
EVENING OVER NORTHERN PORTIONS OF THE OUTLOOK AREA.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 11, 8:33 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0625 PM    CASEYVILLE                MS   WIND DAMAGE
06/10/03   LINCOLN                        A FEW TREES DOWN ACROSS
                                          NE LINCOLN CO. REPORTED
                                          BY ELECTRIC POWER
                                          ASSOCIATION.

0645 PM    2 SW BOWERTON             MS   WIND DAMAGE
06/10/03   COPIAH                         A FEW TREES DOWN.
                                          REPORTED BY ELECTRIC
                                          POWER ASSOCIATION.
Local storm report, Jun 11, 11:13 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1113 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1040 AM    MARTINVILLE               MS   WIND DAMAGE
06/11/03   SIMPSON                        LARGE LIMBS DOWN AND TREE
                                          DEBRIS ACROSS GOOD HOPE
                                          RD. PUBLIC REPORT.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 10:25 AM CDTSevere Thunderstorm WarningJANSimpson25 min
Jun 11, 10:36 AM CDTSevere Thunderstorm WarningJANSmith44 min
Jun 11, 10:53 AM CDTSevere Thunderstorm WarningJANRankin22 min
Jun 11, 11:01 AM CDTSevere Thunderstorm WarningJANJasper59 min
Jun 11, 11:31 AM CDTSevere Thunderstorm WarningJANCarroll39 min
Jun 11, 11:40 AM CDTSevere Thunderstorm WarningJANNewton30 min
Jun 11, 11:50 AM CDTSevere Thunderstorm WarningJANMontgomery30 min
Jun 11, 12:02 PM CDTSevere Thunderstorm WarningJANWebster28 min
Jun 11, 12:04 PM CDTSevere Thunderstorm WarningJANWebster26 min
Jun 11, 12:15 PM CDTSevere Thunderstorm WarningJANKemper40 min
Jun 11, 12:34 PM CDTSevere Thunderstorm WarningJANClay61 min
Jun 11, 12:37 PM CDTSevere Thunderstorm WarningJANClay58 min
Jun 11, 12:44 PM CDTSevere Thunderstorm WarningJANLowndes, Oktibbeha61 min
Jun 11, 3:21 PM CDTSevere Thunderstorm WarningJANBolivar44 min
Jun 11, 3:54 PM CDTSevere Thunderstorm WarningJANSunflower26 min
Jun 11, 4:31 PM CDTSevere Thunderstorm WarningJANClay, Webster44 min
Jun 11, 5:26 PM CDTSevere Thunderstorm WarningJANBolivar64 min
Jun 11, 5:53 PM CDTSevere Thunderstorm WarningJANGrenada62 min
Jun 11, 6:18 PM CDTFlash Flood WarningJANBolivar3 hr
Jun 11, 6:33 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower52 min
Jun 11, 6:56 PM CDTSevere Thunderstorm WarningJANGrenada44 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.